Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 17, 2012, 5:33 PM EDT for Warren County, Washington County, New York. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 5:33 PM EDT (21:33 UTC)
- Expired
- Jul 17, 2012, 6:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:47 PM EDT | TSTM WND DMG | Hague, NY | TREES AND WIRES DOWN AT ROUTES 8 AND 9N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
330
WUUS51 KALY 172133
SVRALY
NYC113-115-172200-
/O.NEW.KALY.SV.W.0055.120717T2133Z-120717T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 600 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 7
MILES NORTHEAST OF SCAROON MANOR PUBLIC CAMPGROUND...OR 24 MILES
EAST OF NEWCOMB...AND MOVING SOUTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAGUE AND ROGERS ROCK CAMPGROUND BY 540 PM EDT...
HULETTS LANDING BY 545 PM EDT...
WHITEHALL BY 555 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4379 7335 4372 7336 4369 7340 4359 7342
4358 7339 4363 7337 4363 7332 4353 7323
4339 7324 4333 7328 4378 7378 4381 7345
4381 7340
TIME...MOT...LOC 2133Z 305DEG 47KT 4381 7363
$$
SNYDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:18 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 17, 4:18 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT TUE JUL 17 2012
.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL LINGER ACROSS THE REGION TODAY. A COLD
FRONT WILL SAG SLOWLY SOUTH FROM THE SAINT LAWRENCE VALLEY THIS
EVENING...REACHING THE MOHAWK VALLEY WEDNESDAY MORNING...AND THE
LONG ISLAND SOUND BY WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD
FROM HUDSON'S VALLEY LATE WEDNESDAY INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WMFNT AND ITS CLOUDS AND -SHRA/TSTMS HAS MOVED E OF FCA. PATCHY
MID CLOUDS ACROSS S TIER AND VT...WITH CLEARING OVER REST OF FCA.
THE CLOUDS WILL CLEAR THE S AND E PTNS OF FCA 17-18UTC.
WITH FULL SUN FOR SVRL HRS CONVECTIVE POTENTIAL EVOLVES...AND
CURRENT THINKING HAS NOT CHANGED FM EARLIER TDY. WHILE 12UTC ALB
SNDG AND MDL SOUNDINGS ACROSS FCA SHOW SOME CAPPING...BUF 12UTC
SNDG AND MDL SNDGS INDICATE THIS WILL BE GONE PARTICULARLY N HALF
OF BTWN 18-21UTC.
MOST GUID AND MDL SOUNDINGS HAVE 1000-2000 J/KG OF CAPE ACROSS FCA
AND MINIMAL CIN VALUES BY 21UTC...AGAIN PARTICULARLY N. MAIN ISSUE
AT LEAST INTO THE EVENING IS LACK OF LARGE SCALE FORCING. MID AND
UPR JET AXIS AND FAVORABLE QUADS REMAIN WELL N OF FCA...WITH ONLY
MINIMAL INTERACTION ACROSS N TIER THIS AFTN. AS THIS SHIFTS S TNGT
THE DYNAMICS WILL ALSO SHIFT S....BY NOT UNTIL AFT 03UTC.
IN SPITE OF A LACK OF LARGE SCALE DYNAMIC FORCING THERE'S DIURNAL
HEATING...AND MOST AREAS WILL SEE L/M 90S...ELEVATED TRRN...GRTLKS
LAKE BREEZES...COLD POOLS AND OUTFLOW BOUNDARIES FROM CONVECTION
TO THE N...A WEAK TROF ACROSS THE E GRTLKS...AND LOCAL EFFECTS TO
TRIGGER CONVECTION. H850 HPA JET OF 30-50KTS NOSES INTO FCA
DURING THE AFTN...AND IT COULD BE SUFFICIENT W/ EXPECTED CAPE TO
GET THINGS GOING. ADD PWATS OF 1.50-ALMOST 2.0 TODAY.
ON THE LARGER SCALE SFC LOW IN OTTAWA VALLEY WILL ZIP EAST TO
MAINE BY EVENING...AND ITS TRAILING CDFNT WILL START TO SAG INTO
N TIER OF NYS BY 00UTC...REACHING THE MHWK VLY BY WED MORNING.
MOST OF LARGE SCALE AND LOCAL MESO SCALE WRF AND HRRR MODELS HV
CONVECTION FIRING ALONG AND AHEAD OF THE CDFNT DURING THE MID AFTN
NR CANADIAN/USA BORDER...AND SHIFTING TO N TIER OF FCA 21-23UTC.
ALL THESE MODELS MAINTAIN THIS CONVECTION INTO THE EVENING AS IT
SHIFTS ESE...POSSIBLY REACHING MHWK VLY/CAP RGN. BUT MODELS WEAKEN
CONVECTION WITH THE END OF DIURNAL HEATING...AND RESURGENCE OF THE
CAP OVERNIGHT. WITH H850 JET PUNCHING EAST....0-6 KM DEEP BULK
SHEAR VALUES ARE ALREADY 40+...MHWK VLY AND N.
SPC HAS OUTLOOKED N HALF OF FCA TODAY. POTENTIAL WATCH DECISION
95% BASED ON LATEST MCD. BUT THE SOUTHERN EXTENT OF SVR CONVECTION
REMAINS QUESTIONABLE.
IN SUMMARY EXPECT A HOT HUMID AFTN. CONVECTION ORGANIZING ALONG N
NY BORDER. APPEARS CURRENT LINE ALONG NVT/N NH IS BACK BUILDING INTO
NYS...AND THIS WILL BCM MORE ORGANIZED NEXT FEW HRS AND SHIFT ESE.
HOW FAR SOUTH REMAINS A QUESTION...BUT N TIER OF FCA REMAINS AT
RISK FOR POSSIBLE SVR. ISOLD-SCT CELLS COULD STILL FORM AFTER CAPS
GIVE WAY THIS AFTN ANYWHERE FM MHWK VLY N AND THESE COULD BCM
QUITE HEALTHY...WITH HEAVY DOWNPOURS.
AS CDFNT SAGS SLOWLY S TNGT IT WILL REMAIN FOCUS OF -SHRA AND
CONVECTION...BUT MDLS CLEARLY SUG CONVECTION WEAKENS CONSIDERABLY
OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AFTER A LATE NIGHT LUL IN CONVECTION MDL SUITE IN AGREEMENT WITH
CDFNT BEGINNING THE DAY IN MHWK VLY AND CONTINUING SWRD.
CONVECTION FIRES MID DAY...WITH MAIN THREAT S & E OF ALB. WITH S
AREAS IN BETTER JET DYNAMICS...JUXTAPOSED TO CDFNT AND CAPES
REBUILDING TO 1500-3000 J/KG ASSORTED GUIDANCE INDICATES THE
LIKELY LOCATIONS FOR A SVR CONVECTION THREAT WILL BE SOUTH OF
ALBANY.
VARIATIONS IN CLOUD COVER COULD DAMPEN THIS RESPONSE AND LOCAL WRF
DOESN'T GET CONVECTION WELL ORGANIZED TILL ITS STRADDLING THE
SOUTH TIER OF COUNTIES WED.
WITH PWATS STILL IN THE 1.50-2.00 INCH RANGE SOUTH SOME LOCALLY
HVY DOWNPOURS ARE POSSIBLE...AS SOME LOCATIONS COULD RECEIVE A
QUICK FEW INCHES OF RAINFALL. THE MID LEVEL FLOW IS FAST...SO ANY
CELLS SHOULD BE FAST MOVERS...AND LARGE PCPN DEFICITS CONTINUE
OVER THE HSA.
FURTHER N WED TEMPS WILL REMAIN ABV NORMALS ONE MORE DAY BUT
DRIER AIR WILL BE FILTERING INTO N TIER WITH CLEARING.
WED NT CDFNT MOVES S OF FCA...MOST OF AREA CLEARS AND DRIES..HWVR
CLOUDS MAY LINGER OVER S PTNS OF FCA. WHAT WILL BE VERY NOTICEABLE
IS DEPARTURE OF HUMIDITY AS TD DROP INTO 50S.
BY THU LARGE SFC HIGH BUILDS SE INTO FCA FM ONT/HUD BAY WITH FAIR
AND SEASONABLE CONDS ACROSS ENTIRE FCA INTO THU NT.
A RECENT WRINKLE IN NAM/GFS IS THE FORMATION OF A WAVE ALONG THE
STALLED FRONT TO OUR SOUTH LATE THU AND FRI OVER S VA. WHILE NOT
AS VIGOROUS AS THE 06UTC RUNS,..THE CURRENT SUITE BRINGS INCRG
CLOUDS AND CHC -SHRA TO S TIER OF FCA LATE FRI.
WILL POPULATE THIS PERIOD WITH MET/MAV BLEND AS GUID IN CLOSE
AGREEMENT.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A NICE START TO THE WEEKEND AS A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION ON SATURDAY. THE GFS WANTS TO LINGER ONTO THE UPPER TROF
AXIS AND RESULTS IN ISOLATED CONVECTION ACROSS THE REGION.
HOWEVER...THE GFS ALSO HINTS AT RISING HEIGHTS WHICH IS ALONG THE
SAME AS OTHER GLOBAL GUIDANCE. WE WILL RETAIN THE DRY FORECAST
ALONG WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES.
THEN TRENDS ON SUNDAY ARE BECOMING A LITTLE MORE ACTIVE...BUT NOT A
WASHOUT. ANOTHER SHORTWAVE WITHIN THE NORTHWEST FLOW REGIME ALOFT
IS EXPECTED TO TRACK TOWARD THE GREAT LAKES REGION LATER ON SUNDAY.
AT THIS TIME...WE WILL INTRODUCE A SLIGHT CHANCE FOR CONVECTION AND
CONTINUE TO MONITOR TRENDS. BY SUNDAY NIGHT...ALL OF THE AVAILABLE
GUIDANCE SUGGESTS A PV ANOMALY CROSSES THE REGION. WE WILL HAVE THE
HIGHER POPS...30-40 PERCENT...AT THIS TIME ACROSS MOST OF THE REGION
SUNDAY NIGHT.
BY MONDAY...THAT PV ANOMALY DOES TRACK EAST YET THE CYCLONIC FLOW
REGIME REMAINS IN PLACE. THE ECMWF/DGEX WANTS TO LINGER A SURFACE
TROUGH ACROSS THE REGION WHILE THE GFS IS THE MOST AGGRESSIVE TO
CLEAR OUT OF OUR SOUTHERN COUNTIES. HPC GUIDANCE IS SOMEWHAT IN THE
MIDDLE OF THE GUIDANCE ENVELOPE AND HAVE FOLLOWED THE GUIDANCE
CLOSELY. TEMPERATURES AND DEWPOINTS WILL BE ON THE CLIMB AS WELL AS
WE AVERAGE TOWARD ABOVE NORMAL INTO EARLY NEXT WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL BE PRIMARILY CONFINED TO FAR NORTHERN
AREAS LATER TODAY AND TONIGHT AS A COLD FRONT DROPS SOUTH FROM
CANADA. AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION FURTHER
SOUTH BUT TO LOW OF PROBABILITY TO MENTION IN A TAF. INCREASING
SOUTHWEST WINDS ARE EXPECTED TO RESULT IN DOWNSLOPING IN THE HUDSON
VALLEY WHICH SHOULD ALSO HELP LIMIT CONVECTIVE ACTIVITY FOR MOST OF
THE TAF SITES. THE BEST CHANCE OF THUNDERSTORMS WILL BE AT KGFL LATE
THIS AFTERNOON INTO EARLY THIS EVENING. MODELS SHOW MOST CONVECTION
DYING OUT OVERNIGHT BUT SOME ISOLATED RAIN SHOWERS AND FOG AND
STRATO CU EXPECTED AS MOISTURE POOLS AHEAD OF COLD FRONT. FOR
TOMORROW...COLD FRONT CONTINUES TO MOVE SOUTH WITH BEST CHANCE OF
THUNDERSTORMS OVER SOUTHERN AREAS AS COLD FRONT CONTINUES SOUTH.
SOUTHWEST WINDS 10 TO 15 KTS BY AFTERNOON SUBSIDING TO 3 TO 6 KTS
THIS EVENING. FOR WEDNESDAY...WINDS WEST TO NORTHWEST BECOMING
NORTHWEST TO NORTH AT 5 TO 10 KTS.
OUTLOOK...
WED...VFR/MVFR. SCT SHOWERS/TSTMS.
THU..NO SIG WX.
FRI-SUN...VFR...SLIGHT CHC ISOLD AFTERNOON TSTM.
&&
.FIRE WEATHER...
A HOT AND HUMID AIR MASS WILL LINGER ACROSS THE REGION TODAY. A COLD
FRONT WILL SAG SLOWLY SOUTH FROM THE SAINT LAWRENCE VALLEY THIS
EVENING...REACHING THE MOHAWK VALLEY WEDNESDAY MORNING...AND THE
LONG ISLAND SOUND BY WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD
FROM HUDSON'S VALLEY LATE WEDNESDAY INTO THE WEEKEND.
RELATIVE HUMIDITY VALUES WILL INCREASE TO 80 TO 100 PERCENT
TONIGHT..AND RECOVER TO 40-60 PERCENT WEDNESDAY AFTERNOON. VALES
WEDNESDAY WILL INCREASE TO 60-80 PERCENT.
SOUTHWEST WINDS 10 TO 15 MPH WITH HIGHER GUSTS WILL BECOME LIGHT
AND VARIABLE TONIGHT AT 10 MPH OR LESS...AND INCREASE FROM THE
WEST NORTHWEST TO 5 TO 15 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TONIGHT INTO WEDNESDAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A
SHORT PERIOD OF ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES IN THE
1.5 TO 2 INCH RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR
DRAINAGE FLOODING IS POSSIBLE...ESPECIALLY ON WEDNESDAY. ZONAL
FLASH FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE
POTENTIAL FOR FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO
SERVICE AREA.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...SNYDER
LONG TERM...BGM
AVIATION...
FIRE WEATHER...SNYDER
HYDROLOGY...WASULA/SNYDER
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Jul 17, 5:30 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT TUE JUL 17 2012 NYZ032-033-041>043-082>084-VTZ013>015-181200- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 530 PM EDT TUE JUL 17 2012 ...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ON WEDNESDAY AS A COLD FRONT SLOWLY TRACKS SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR HERKIMER...HAMILTON...SARATOGA...WARREN...FULTON...WASHINGTON...BENNINGTON... WINDHAM COUNTIES. NYZ038>040-050-181200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SOUTHERN SARATOGA- 530 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN HERKIMER...SOUTHERN FULTON...SOUTHERN SARATOGA AND MONTGOMERY COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ON WEDNESDAY AS A COLD FRONT SLOWLY TRACKS SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR SOUTHERN HERKIMER...SOUTHERN FULTON...SOUTHERN SARATOGA AND MONTGOMERY COUNTIES. CTZ001-013-NYZ049-052-053-059-060-064>066-181200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN SCHENECTADY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 530 PM EDT TUE JUL 17 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...CAPITAL REGION AND MID HUDSON VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT SLOWLY TRACKS SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. MAZ001-025-NYZ047-048-051-054-058-061-063-181200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY- WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA- WESTERN ULSTER- 530 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND PORTIONS OF THE CAPITAL REGION AND CATSKILLS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AS A COLD FRONT SLOWLY TRACKS SOUTH ACROSS THE REGION. THERE IS A POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BE STRONG OR SEVERE. THUNDERSTORMS WILL TRACK TO THE EAST BETWEEN 20 AND 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT SLOWLY TRACKS SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON WEDNESDAY.
In the hours before
Special weather statement, Jul 17, 5:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT TUE JUL 17 2012
NYZ042-043-172230-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
503 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 34 MILES NORTH OF SCAROON MANOR PUBLIC
CAMPGROUND TO 32 MILES NORTHWEST OF NORTH CREEK TO 64 MILES NORTHWEST
OF NORTH CREEK...OR ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
NEWCOMB TO 11 MILES NORTHWEST OF NEWCOMB TO 33 MILES NORTH OF OLD
FORGE...AND MOVING SOUTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
ROGERS ROCK CAMPGROUND BY 555 PM EDT
HAGUE BY 600 PM EDT
SCAROON MANOR PUBLIC CAMPGROUND BY 610 PM EDT
NORTH CREEK AND EAGLE POINT CAMPGROUND BY 615 PM EDT
JOHNSBURG BY 620 PM EDT
CHESTERTOWN BY 625 PM EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE GEORGE...SCHROON LAKE...BRANDT LAKE...FRIENDS
LAKE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4377 7334 4369 7340 4359 7342 4358 7340
4363 7337 4363 7332 4351 7324 4347 7391
4367 7421 4373 7422 4381 7338
TIME...MOT...LOC 2101Z 297DEG 40KT 4419 7395 4403 7426
4415 7498
SNYDERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:09 PM EDT | Heat Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 5 more | 5 hr |
| Jul 17, 4:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Jul 17, 5:03 PM EDT | Special Weather Statement | ALY | Warren | 87 min |
| Jul 17, 5:29 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 31 min |
| Jul 17, 6:16 PM EDT | Special Weather Statement | ALY | Hamilton | 44 min |
| Jul 17, 6:34 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 41 min |
| Jul 17, 7:02 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 43 min |
| Jul 17, 7:55 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.